Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Thermodynamics of towers of hyperbolic type

Authors: Y. Pesin, S. Senti and K. Zhang
Journal: Trans. Amer. Math. Soc. 368 (2016), 8519-8552
MSC (2010): Primary 37D25, 37D35, 37E30, 37E35
Published electronically: March 1, 2016
MathSciNet review: 3551580
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We introduce a class of continuous maps $ f$ of a compact topological space $ X$ admitting inducing schemes of hyperbolic type and describe the associated tower constructions. We then establish a thermodynamic formalism, i.e., we describe a class of real-valued potential functions $ \varphi $ on $ X$ such that $ f$ possesses a unique equilibrium measure $ \mu _\varphi $, associated to each $ \varphi $, which minimizes the free energy among the measures that are liftable to the tower. We also describe some ergodic properties of equilibrium measures including decay of correlations and the Central Limit Theorem. We then study the liftability problem and show that under some additional assumptions on the inducing scheme every measure that charges the base of the tower and has sufficiently large entropy is liftable. Our results extend those obtained in previous works of the first and second authors for inducing schemes of expanding types and apply to certain multidimensional maps. Applications include obtaining the thermodynamic formalism for Young's diffeomorphisms, the Hénon family at the first bifurcation and the Katok map. In particular, we obtain the exponential decay of correlations for equilibrium measures associated to the geometric potentials with $ t_0< t<1$ for some $ t_0<0$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 37D25, 37D35, 37E30, 37E35

Retrieve articles in all journals with MSC (2010): 37D25, 37D35, 37E30, 37E35

Additional Information

Y. Pesin
Affiliation: Department of Mathematics, Pennsylvania State University, University Park, Pennsylvania 16802

S. Senti
Affiliation: Instituto de Matematica, Universidade Federal do Rio de Janeiro, C.P. 68 530, CEP 21941-909, Rio de Janeiro, Brazil

K. Zhang
Affiliation: Department of Mathematics, University of Toronto, Toronto, Ontario, Canada

Received by editor(s): March 12, 2014
Received by editor(s) in revised form: October 13, 2014
Published electronically: March 1, 2016
Additional Notes: The first author was partially supported by the National Science Foundation grant #DMS-1400027. The second author acknowledges the support of the CNPq, CAPES, PRONEX and BREUDS
Article copyright: © Copyright 2016 American Mathematical Society